MAUDE Adverse Event Report: SYNTHES GMBH TI LOW PROFILE NEURO SCR SELF-DRL 4-5PK; BONE PLATE

SYNTHES GMBH TI LOW PROFILE NEURO SCR SELF-DRL 4-5PK; BONE PLATE
Catalog Number 400.834
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this case is from the health authority.It was reported that during the surgery, five screws were broken.The broken part was left in the patient's skull and could not be removed.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found thatti low profile neuro scr self-drl 4-5pk was broken across the shaft, only a fragment was returned.However, the fracture surface was thoroughly examined on the screw and no problems with the material were noted.The observed condition is consistent with a torsional failure which is likely due to the application of significant torque during the implantation process.Embedded condition of the fragment cannot be confirmed as x-ray images were not provided.According to the low profile neuro surgical technique guide the following warnings are mentioned: - these devices can break during use (when subjected to excessive forces or outside the recommended surgical technique).While the surgeon must make the final decision on removal of the broken part based on associated risk in doing so, we recommend that whenever possible and practical for the individual patient, the broken part should be removed.- be aware that implants are not as strong as native bone.Implants subjected to substantial loads may fail.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ti low profile neuro scr self-drl 4-5pk have contributed to the complained device issue was consistent with the reported condition.Based on the investigation findings, the potential cause is traced to the application of significant torque during implantation.There is no indication that a design or manufacturing issue has caused the reported complaint condition and it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 400.834, lot # 38489p7, manufacturing site: depuy synthes products, inc, supplier: (b)(4), release to warehouse date: 15 oct 2024, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the surgery was completed successfully with no surgical delay.There was no other medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, h6 health effect - impact code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Received information as following from sales rep via phone today.Upon contacting the hospital, the event did not cause any other harm to the patient except that the surgery time was prolonged for about half an hour.No subsequent adverse events were reported.

Brand Name
TI LOW PROFILE NEURO SCR SELF-DRL 4-5PK
Common Device Name
BONE PLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH LOGISTIK
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22189053
Report Number8030965-2025-05861
Device Sequence Number20979573
Product Code JEY
UDI-Device Identifier20887587045402
UDI-Public(01)20887587045402(10)38489P7
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400.834
Device Lot Number38489P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/20/2025
07/02/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date06/23/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown